It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Birth control pills can both cause and clear up acne. It's all about balancing hormones. BC's high in progesterone tend to cause acne. BC's have two types of hormones. Progesterone and Estrogen. There are at the very least 25 different BC's on the market. They vary in the type of Progesterone used and the strengths of both the Progesterone and Estrogen. The most common BC prescribed is Ortho-Tri-Cyclen (which comes a lower dose now - called OTC Lo) which is the only BC pill that has the indication to be prescribed for acne. Trial and error on different BC's is not uncommon. Often times women will try three to four diffent BC's because of the side effects. It's really not unlike a mix and match of loose candy. So if the first pill you try doesn't have the side effect of clearing acne talk to the doctor and see if he can adjust to a different BC with a different Progesterone or vary the strengths.

Acne is a part of life. Don't beat yourself up about it. If your parents are making the decision for you then I'm assuming you are fairly young...12-15. Your hormones are starting to go all out of whack and you may just have to tough it out through puberty before you balance out hormonally.

From the tone of your post you need more than a cure for you acne. Believe me, acne will more than likely end up being one of the easiest problems you're going to encounter in your life, and giving up because of it will only make the tougher times coming up easier to give up on too. It's not the end of the world.

As for the what will happen if a guy takes the pill. It will increase your estrogen level and you will develop more feminine characteristics. Higher voice, body fat being distributed differently, possible sterilty, emotional upheavel, lower bone density, and I'm sure countless others.

The body weight in particular is a evil cycle of estrogen, especially for women 35+. Estrogen hormone stimulates the storage of fat. Estrogen is also stored in fat. So it makes the body store more fat, then in the new fat more estrogen can be stored, yet again creating new fat stores. Women with lower muscle mass especially have a hard time burning off the fat stores. This is why there is a weight gain taking a BC pill.

Off the topic a little, but someone mentioned Accutane. Accutane is a very scary drug. I don't know if doctors still have to do this, but at one point in time they had to have the patient sign a consent form saying they understood all the side effects and potiential risks in the future. Aside from the possibility of causing birth defects if someone were to get pregnant, you have the possibility of severe depression, hallucinations, and suicidal thoughts. This is a drug that causes birth control pills to fail. You have to use two forms of birth control while on this medication.





All times are GMT -7. The time now is 11:46 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!